Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

No improvement with benadryl for hives on neck after laser treatment. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
I had a laser treament on friday morning to tighten my jawline. then last night my neck became very red and swollen. took some benadryl and today very red and hives on neck and starting to go to my jaw line. Doctor said I would not have any reaction and I did not until last night. I am very anxious as benedryl does not seem to be working.
Posted Sun, 29 Dec 2013 in Skin Hair and Nails
Answered by Dr. Geetika Paul 1 hour later
Brief Answer: Post laser skin response Detailed Answer: Hi I completely understand your concern and I hope I am able to help you for the same. Now you had undergone a laser treatment. See mild reactions over the skin in the form of superficial skin burns are quite common after a sitting of laser treatment. I am sure your doctor must have advised you regarding the same. If not, there are certain precautions that you need to take care about. Do not apply any irritants like dettol or spirit over the affected area. Use only mild face cleansers for washing. Apply a mild topical steroid cream like cortisone over the affected area thrice a a day for three days atleast. This topical steroid application is usually required in most cases in order to decrease the initial allergic response. Take benadryl atleast thrice daily. Use a sunscreen while going out in sun. Do not expose the area to direct sunlight. Try the above measures for two to three days. If the above measure do not help, then sometimes short term courses of oral steroids have to be given. Hope it helps If you have any other query, please ask. Best wishes for a speedy recovery Dr Geetika Paul MD( Dermatology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor